MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367957
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field."multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1350530; medical device expiration date: unknown; device manufacture date: unknown.Medical device lot #: 2025450; medical device expiration date: unknown; device manufacture date: unknown.Lot #: lot# 2025450 does not exist for material # 366882.Lot #: lot# 1350530 does not exist for material # 366882.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ ii advance plus blood collection tubes, the device experienced overfill.The following information was provided by the initial reporter.The customer stated: we are experiencing right now that the yellow glasses we use are overfilled.Normally there is a vaccine which causes them to automatically stop drawing blood, but it is as if there is an increased vaccine so that they become overfilled.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 25-may-2022 h.6.Investigation: bd received 20 samples from lot number 2025450 for investigation.No samples were received from lot number 1350530.The samples were evaluated by functional draw testing, each drawn with deionized water, and the indicated failure mode for overfill with the incident lot was not observed.Additionally, twenty (20) retention samples of each reported lot from bd inventory were evaluated by functional draw testing, each drawn with deionized water, and no issues were observed relating to overfill as all 40 samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of overfill.Bd was not able to identify a root cause for the indicated failure mode.See h.10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided in this section describes the changes made from the original mdr task.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 1350530.D.4.Medical device expiration date: 2023-06-30.H.4.Device manufacture date: 2021-12-16.D.4.Medical device lot #: 2025450.D.4.Medical device expiration date: 2023-07-31.H.4.Device manufacture date: 2022-01-25.D.4.Medical device catalog number: 367957.Imdrf annex g grid (1).Imdrf annex b grid (3) : b02,b14, b17.Imdrf annex c grid (1)l : c19.Imdrf annex d grid : d14.H.6.Investigation summary: "bd had not received samples or photos for investigation.If samples are received at a later date the record will be reopened and investigated accordingly.Therefore, twenty (20) retention samples of each lot from bd inventory were evaluated by functional testing and no issues were observed relating to overfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of overfill.Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14251283
Report Number9617032-2022-00433
Device Sequence Number4397950
Product Code JKA
UDI-Device Identifier00382903668823
UDI-Public00382903668823
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367957
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer05/10/2022
05/31/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/16/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown